Functiones et Approximatio Commentarii Mathematici

On the Nyman-Beurling criterion for the Riemann hypothesis

Laurent Habsieger

Full-text: Open access

Abstract

The Nyman-Beurling criterion states that the Riemann hypothesis is equivalent to the density in $L^2(0,+\infty;t^{-2} dt)$ of a certain space. We introduce an orthonormal family in $L^2(0,+\infty;t^{-2} dt)$, study the space generated by this family and reformulate the Nyman-Beurling criterion using this orthonormal basis. We then study three approximations that could lead to a proof of this criterion.

Article information

Source
Funct. Approx. Comment. Math., Volume 37, Number 1 (2007), 187-201.

Dates
First available in Project Euclid: 18 December 2008

Permanent link to this document
https://projecteuclid.org/euclid.facm/1229618750

Digital Object Identifier
doi:10.7169/facm/1229618750

Mathematical Reviews number (MathSciNet)
MR2357318

Zentralblatt MATH identifier
1226.11088

Subjects
Primary: 11M26: Nonreal zeros of $\zeta (s)$ and $L(s, \chi)$; Riemann and other hypotheses
Secondary: 46E20: Hilbert spaces of continuous, differentiable or analytic functions

Keywords
Riemann hypothesis Nyman-Beurling criterion

Citation

Habsieger, Laurent. On the Nyman-Beurling criterion for the Riemann hypothesis. Funct. Approx. Comment. Math. 37 (2007), no. 1, 187--201. doi:10.7169/facm/1229618750. https://projecteuclid.org/euclid.facm/1229618750


Export citation

References

  • L. Báez-Duarte, A class of invariant unitary operators Adv. Math. 144 (1999), 1--12.
  • L. Báez-Duarte, A strengthening of the Nyman-Beurling criterion for the Riemann hypothesis, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Mat. Appl. 14 (2003), 5--11.
  • L. Báez-Duarte, M. Balazard, B. Landreau, É. Saias, Notes sur la fonction $\zeta$ de Riemann, 3, Adv. Math. 149 (2000), 130--144.
  • L. Báez-Duarte, M. Balazard, B. Landreau, É. Saias, Étude de l'autocorrélation multiplicative de la fonction ``partie fractionnaire'', The Ramanujan Journal 9 (2005), 215--240.
  • A. Beurling, A closure problem related to the Riemann Zeta-function, Proc. Nat. Acad. Sci. 41 (1955), 312--314.
  • H. Iwaniec and E. Kowalski, Analytic Number Theory, vol. 53, American Mathematical Society Colloquium Publications, American Mathematical Society, Providence, RI, 2004.
  • B. Nyman, On some groups and semigroups of translations, Ph. D. thesis, Uppsala, 1950.
  • E.C. Titchmarsh, The theory of the Riemann zeta-function, second edition, edited and with a preface by D.R. Heath-Brown The Clarendon Press, Oxford University Press, New York, 1986.
  • V.I. Vassiounine, On a biorthogonal system associated with the Riemann hypothesis, Algebra i Analiz 7 (1995), 118--135; translation in St. Petersburg Math. J. 7 (1996), 405--419.
  • N. Wiener, Tauberian thoerems, Annals of Math. 33 (1932), 1--100.